Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spillett

Are Antibiotics MORE Successful AFTER Accutane/Differin?

Recommended Posts

I was on Accutane for abour 4 months a few years back, it improved my skin lots but I still suffered from outbreaks and small pimples occasionally.

I went back to my Derm over a yeara go and started using Differin.

Again, my skin is not as bad as it once was but I still suffer with whiteheads and small outbreaks.

Prior to going on Accutane I had been on antibiotics for (believe it or not) almost ten years to try and combat my bad skin.

Question is - are antibiotics more likely to have better results after being on Accutane/Differin?

Has anyone had any experience of this?

Share this post


Link to post
Share on other sites
I was on Accutane for abour 4 months a few years back, it improved my skin lots but I still suffered from outbreaks and small pimples occasionally.

I went back to my Derm over a yeara go and started using Differin.

Again, my skin is not as bad as it once was but I still suffer with whiteheads and small outbreaks.

Prior to going on Accutane I had been on antibiotics for (believe it or not) almost ten years to try and combat my bad skin.

Question is - are antibiotics more likely to have better results after being on Accutane/Differin?

Has anyone had any experience of this?

Hi, I can't speak from experience, but will pass on what I know (having been prescribed Differin + an oral antibiotic, I read a bit on it - no expert though!)

Seems antibiotics - either oral or topical - are prescribed alongside Differin to kill off the bacteria that 'flourishes' with the desquamation process initiated by the faux retinoid. This is meant to minimise breakouts.

But it sounds like your derm just put you on antibiotics alone. *Personally* I think that's no solution - you can't stay on them forever! You get immune to it, and long term use decreases its effectiveness for non-cosmetic problems you might have in the future (e.g., staph infections, bronchitis, who knows), and it just isn't good for your liver. Acne is something we're constitutionally prone to because of our pore structures/hormone ecologies - it's not like an 'external' disease that is visited upon you. Just my opinion though.

If it's just 'whiteheads and small outbreaks', would you consider a less invasive approach? BP, I've read, has no toxic effects and does the same kind of killing job. Have read that salicylic acid increases its penetration into the pore. (Paula Begoun outlines acne formation and potential solutions here:

Share this post


Link to post
Share on other sites

Any Doctor who prescribes a patient with anti-biotics should be criminalized in my opinion. The damage these drugs do to the body is unimaginable. If only I could turn back time and have stopped myself from taking it and changed my diet, I would not be suffering as I am now.

Share this post


Link to post
Share on other sites
Guest Timehealsall

what damage did the antibiotics do to you?

As to the op, just curious, but did you suffer from any scarring whilst on antibiotics? Also, which ones did yu use? how bad was your acne before going on antibiotics

Share this post


Link to post
Share on other sites
Any Doctor who prescribes a patient with anti-biotics should be criminalized in my opinion. The damage these drugs do to the body is unimaginable. If only I could turn back time and have stopped myself from taking it and changed my diet, I would not be suffering as I am now.

oohhh boy. i've been on antibiotics since i was 14 and i'm 17 now. ( tetracycline, minocycline, clindamycin)

right now i'm on bactrim/septra. apparently your not suppposed to be on it for longer than 4 months. and i've been on it ( twice a day) since april alongside diane35 birth control pills

and personally.. after all these years my acne has gotten way worse than before antibiotics and every little thing makes me throw up and feel nauseous

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×